Alert archive / Wyoming / Red Flag Warnings in 2016

Red Flag Warning 38, NWS Cheyenne, WY

November 16, 2016

NWS Cheyenne, WY issued this red flag warning at Nov 16, 2016, 3:24 AM MST. It took effect at Nov 16, 2016, 8:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 16, 2016, 3:24 AM MST (10:24 UTC)
In effect from
Nov 16, 2016, 8:00 AM MST
Expired
Nov 16, 2016, 4:53 PM MST
In force
9 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

093 
WWUS85 KCYS 161024
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
324 AM MST WED NOV 16 2016

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED FOR THE SOUTHERN
LARAMIE RANGE AND FOOTHILLS...

.VERY WARM...DRY...AND WINDY CONDITIONS WILL RETURN TO THE
SOUTHERN LARAMIE RANGE AND EASTERN FOOTHILLS TODAY. HUMIDITY
RECOVERIES OVERNIGHT HAVE BEEN POOR ACROSS THIS AREA...AND WINDS
HAVE REMAINED QUITE GUSTY OVERNIGHT AS WELL. EXPECT TO SEE
CRITICAL CONDITIONS BECOME WIDESPREAD ACROSS ZONE 309 THROUGH THE
MORNING AND CONTINUE THROUGH THE AFTERNOON.

WYZ309-162300-
/O.NEW.KCYS.FW.W.0038.161116T1500Z-161117T0000Z/
SOUTH LARAMIE RANGE/MEDICINE BOW NF-
324 AM MST WED NOV 16 2016

...RED FLAG WARNING IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 309...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON. 

* AFFECTED AREA...FIRE WEATHER ZONE 309.

* WIND...WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH EARLY THIS
  MORNING...INCREASING TO 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH
  LATE THIS MORNING THROUGH THE EARLY AFTERNOON.

* HUMIDITY...10 TO 15 PERCENT

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
2 follow-up statements
694 
WWUS85 KCYS 161447
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
747 AM MST WED NOV 16 2016

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED FOR THE SOUTHERN
LARAMIE RANGE AND ADJACENT SOUTHEAST WYOMING PLAINS...

.AFTER A NIGHT OF POOR HUMIDITY RECOVERIES...VERY WARM...
DRY...AND WINDY CONDITIONS WILL RETURN TODAY. EXPECT TO SEE
CRITICAL CONDITIONS BECOME WIDESPREAD ACROSS ZONES 309 AND 310
THROUGH THE MORNING AND CONTINUE THROUGH THE AFTERNOON.

WYZ310-170000-
/O.EXA.KCYS.FW.W.0038.161116T1500Z-161117T0000Z/
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
747 AM MST WED NOV 16 2016

...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR
STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 310...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* AFFECTED AREA...FIRE WEATHER ZONES 310.

* WIND...WEST 10 TO 20 MPH THIS MORNING WILL INCREASE TO 15 TO 25
  MPH WITH GUSTS TO 35 MPH BY LATE THIS MORNING THROUGH THE EARLY
  AFTERNOON.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ309-170000-
/O.CON.KCYS.FW.W.0038.161116T1500Z-161117T0000Z/
SOUTH LARAMIE RANGE/MEDICINE BOW NF-
747 AM MST WED NOV 16 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 309...

* AFFECTED AREA...FIRE WEATHER ZONE 309.

* WIND...WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH EARLY THIS 
  MORNING...INCREASING TO 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH 
  LATE THIS MORNING THROUGH THE EARLY AFTERNOON.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HAHN
131 
WWUS85 KCYS 162353
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
453 PM MST WED NOV 16 2016

...THE RED FLAG WARNING FOR FIRE WEATHER ZONES 309 AND
310 HAS BEEN CANCELLED FOR THE REST OF TODAY...

.AS A COLD FRONT MOVES SOUTHWARD ACROSS THE AREA EARLY THIS EVENING
RELATIVE HUMIDITY VALUES ARE INCREASING ABOVE CRITICAL THRESHOLDS.
THE FIRE DANGER RISK WILL DIMINISH THROUGH THE EVENING AS
TEMPERATURES COOL AND HUMIDITY VALUES RISE.

WYZ309-310-170100-
/O.CAN.KCYS.FW.W.0038.000000T0000Z-161117T0000Z/
SOUTH LARAMIE RANGE/MEDICINE BOW NF-
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
453 PM MST WED NOV 16 2016

...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 309 AND
310...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED
FLAG WARNING. 

AS A COLD FRONT MOVES SOUTHWARD ACROSS THE AREA EARLY THIS EVENING
RELATIVE HUMIDITY VALUES ARE INCREASING ABOVE CRITICAL THRESHOLDS.
THE FIRE DANGER RISK WILL DIMINISH THROUGH THE EVENING AS
TEMPERATURES COOL AND HUMIDITY VALUES RISE.  

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Nov 15, 9:49 PM MST, 5 hours 35 minutes earlier.

Area forecast discussion, Nov 15, 9:49 PM MST, 5 hours 35 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
949 PM MST Tue Nov 15 2016

.UPDATE...
Issued at 501 PM MST Tue Nov 15 2016

Area observations showing winds easing and humidities increasing.
Decided to allow the Red Flag Warning to expire on time at 5 PM
this afternoon.

&&

.SHORT TERM...(This evening through Thursday)
Issued at 112 PM MST Tue Nov 15 2016

Dry conditions will persist through Wednesday evening...with
rapidly changing weather late Wednesday night and Thursday. The
only minor concern tonight will be winds across the wind prone
areas. Winds stayed below High Wind criteria last night...so
expect more of the same tonight with a similar llvl pressure
gradient and similar 800-700mb wind profile. However...can not
rule out a few brief gusts around 55 MPH near
Arlington...Bordeaux...and the I-80 summit late this evening
through early Wednesday morning. A cold front will begin moving
southward across the area on Wednesday...with winds diminishing
and becoming northerly. Patchy fog and some drizzle can not be
ruled out along and east of the Laramie range late Wednesday
night as well due to fropa and upslope flow.

Widespread winter weather event appears on track for Thursday...with
a few minor differences. The cold air appears to come in earlier
in the day (likely Wednesday night in some areas) so expect the
precip type to be all snow. Any rainfall will be mixed with snow
on the onset across the lower elevations of western Nebraska. 12z
Models and ensembles have trended more progressive with the upper
level trough. Although the latest 18z guidance that is now coming
in shows a slightly slower solution. Thankfully...the main forcing
along an area of frontogenesis on Thursday will be quick to move
southward and then east into Colorado and eventually Nebraska. Do
expect a period of Moderate to locally heavy snowfall mid Thursday
morning through mid Thursday afternoon across most of southeast
Wyoming as this area of dynamic forcing moves east...and the peak
snowfall intensity mainly in the afternoon to early evening hours
east of I-25 into western Nebraska. This may limit visibilities
to below one half mile for a few hours. Daytime highs will likely
occur early in the morning with temperatures dropping into the
20's in the afternoon and evening hours. Since this storm will be
moving so quick...expect snow accumulations to be limited to 1-3
or 2-4 inches across the area with perhaps 5 to 10 inches in the
mountains including the I-80 summit. Held off on issuing a Winter
Storm Watch due to the more progressive nature of the storm and
winds trending lower compared to 24 hours ago. However...this
event appears to be a solid Winter Advisory event across the area
with a few locations seeing localized Winter Storm conditions due
to winds over 40 mph.

.LONG TERM...(Thursday night through Tuesday)
Issued at 112 PM MST Tue Nov 15 2016

Minor model differences noted with the 12Z cycle. The upper trough
responsible for the season's first snowfall will quickly exit east
toward the Midwest Friday. Snow will decrease in coverage Thursday
night, followed by dry and blustery conditions Friday. It will be
chilly with highs in the 20s and 30s. Low temperatures Friday night
will be the coldest of the season with widespread single digits and
teens as a surface ridge moves overhead. A upper ridge over the
Great Basin will translate east across the Rockies Saturday, high
plains Sunday and Great Plains Monday. Lee surface trough sets up
this weekend, with west to southwest downslope flow and increasing
700mb temperatures resulting in temperatures warming to above
seasonal normals. Highs Saturday will be in the 40s and 50s on
Sunday. A weak upper trough moving ashore into the West will
quickly progress east across the Rockies and high plains Monday
night and early Tuesday, with light rain/snow possible over the
Snowy/Sierra Madre ranges. Preceding this trough, Monday will be
mild with highs in the 50s to around 60 for the plains. Very
little temperature change forecast for Tuesday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 947 PM MST Tue Nov 15 2016

VFR conditions expected the next 24 hours with little weather
impacts to area airports in southeast Wyoming and Nebraska
Panhandle. Going to change though as we move into early Thursday
morning as snow begins out near Rawlins and Douglas and spread
southeast. Thursday could see LIFR/IFR conditions at most
locations as the day progresses.

&&

.FIRE WEATHER...
Issued at 112 PM MST Tue Nov 15 2016

Elevated Fire Weather conditions will improve this evening as
humidities recover after sunset. Warm and dry weather will persist
on Wednesday, but gusty winds will be limited west of Interstate
25 as the leading edge of a cold front moves across the eastern
plains. No fire weather concerns for late this week and through
this weekend due to cold temperatures and snowfall on
Thursday/Thursday night.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

UPDATE...GCC
SHORT TERM...TJT
LONG TERM...MAJ
AVIATION...GCC
FIRE WEATHER...TJT
Hazardous weather outlook, Nov 15, 7:09 PM MST, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
709 PM MST TUE NOV 15 2016

WYZ101>119-170215-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
709 PM MST TUE NOV 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG STORM SYSTEM WILL BRING ACCUMULATING SNOW TO SOUTHEAST
WYOMING THURSDAY AND THURSDAY NIGHT. MUCH COLDER TEMPERATURES AND
GUSTY NORTHWEST WINDS WILL PRODUCE SOME BLOWING SNOW AND BLUSTERY
CONDITIONS FRIDAY. SOME TRAVEL IMPACTS CAN BE EXPECTED WITH THIS
SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

NEZ002-003-019>021-054-055-095-096-170215-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
709 PM MST TUE NOV 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STORM SYSTEM WILL BRING ACCUMULATING SNOW TO THE WESTERN
NEBRASKA PANHANDLE THURSDAY AND THURSDAY NIGHT. MUCH COLDER
TEMPERATURES AND GUSTY NORTHWEST WINDS WILL PRODUCE SOME BLOWING
SNOW AND BLUSTERY CONDITIONS FRIDAY. SOME TRAVEL IMPACTS CAN BE
EXPECTED WITH THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 4:14 AM MSTWinter Storm WatchCYSAlbany, Converse, Goshen, Laramie, Niobrara, Platte10 hr
Nov 16, 2:33 PM MSTWinter Weather AdvisoryCYSAlbany, Carbon, Converse, Goshen, Laramie, Niobrara and 1 more32 hr

Nearby

Red Flag Warnings in Wyoming, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.